Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
radio465

Question about Side Effects

Hello everyone!

I'm new to this board -- I've had mild-moderate acne for about 7 years. I went on it because it was so persistent and nothing else completely cleared my skin.

I have been taking accutane for a little over 3 months now (30 mg twice a day); and like everyone else, I've been experiencing many of the side effects. However, I've been having really weird/more severe side effects towards the end of the third month/beginning of the fourth.

Did anyone experience really, really dry skin/rash on their arms during their course of treatment? I've had issues with that from the first month; but these past few weeks it's been unbelievably bad; constantly applying lotion, skin is really really sensitive to sunlight; etc. I'm wondering if during the third/fourth month your skin dries out the most?

Another question : I went to my dermatologist (actually not my usual one; but another one at the office) because my nail beds have become purplish. Also, I developed spider veins on my legs and I have never had them before. When I talked to my dermatologist about it, he just kind of blew it off and said it might be due to poor circulation. Does accutane affect circulation?

Also, I have been feeling kind of down lately, but I really don't want to tell my doctor because I only have about 7 weeks left on accutane....I figure I've gone this far with it that I might as well see it through. I think a lot of it is looking for work, just feeling tired all of the time and not being able to exercise as much as I used to.

Anyways, thank you for your help! It's just whenever I ask my dermatologist about these things, they kind of blow them off; so I just wanted to see if anyone else has had the same issues, and if so, what you did to solve them.

Best wishes to all of you!

Share this post


Link to post
Share on other sites
Hello everyone!

I'm new to this board -- I've had mild-moderate acne for about 7 years. I went on it because it was so persistent and nothing else completely cleared my skin.

I have been taking accutane for a little over 3 months now (30 mg twice a day); and like everyone else, I've been experiencing many of the side effects. However, I've been having really weird/more severe side effects towards the end of the third month/beginning of the fourth.

Did anyone experience really, really dry skin/rash on their arms during their course of treatment? I've had issues with that from the first month; but these past few weeks it's been unbelievably bad; constantly applying lotion, skin is really really sensitive to sunlight; etc. I'm wondering if during the third/fourth month your skin dries out the most?

Another question : I went to my dermatologist (actually not my usual one; but another one at the office) because my nail beds have become purplish. Also, I developed spider veins on my legs and I have never had them before. When I talked to my dermatologist about it, he just kind of blew it off and said it might be due to poor circulation. Does accutane affect circulation?

Also, I have been feeling kind of down lately, but I really don't want to tell my doctor because I only have about 7 weeks left on accutane....I figure I've gone this far with it that I might as well see it through. I think a lot of it is looking for work, just feeling tired all of the time and not being able to exercise as much as I used to.

Anyways, thank you for your help! It's just whenever I ask my dermatologist about these things, they kind of blow them off; so I just wanted to see if anyone else has had the same issues, and if so, what you did to solve them.

Best wishes to all of you!

I was right there with you regarding the arm dryness/rash, fatigue, and lack of exercise. Didn't experience the circulation issue though.

For the arms, I used CeraVe cream daily--cleared everything up in a week. I just finished the other day and don't regret anything--clear as day. Hang in there, and you'll get through it.

FYI, my monthly daily doses were 60, 80, 100, 120, 120, 120.

Be well.

Share this post


Link to post
Share on other sites

I got a really bad rash on both my arms in my 2nd month. My dermatologist told me to use CeraVe cream. The rash cleared up in a week, I believe. It's what I used to keep my skin moisturized throughout my course.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×